Delay Alzheimer’s Symptoms by Life-long Learning
Over Ninety Percent of Americans Consider Maintaining Brain Health Vital

Consider Side Effects When Deciding on Medications

MedicationThinkstockPhotos-76800121Dear Carol: My mother is 78 and has always been physically healthy and mentally sharp. During her last physical exam, she told her doctor about some annoying incontinence issues, and her cholesterol numbers were up, as well. After much discussion, her doctor put her on a drug for incontinence and one for cholesterol. Over the course of a few weeks, we both noticed that Mom's memory took a nosedive. Her pleasant personality has become argumentative, and she's impatient and anxious. We checked with her doctor, but he says that these drugs rarely cause problems and he wants her to keep taking them, claiming this is just a sign of age. Could we be in denial about Mom's age and unfairly be blaming her new issues on the drugs? — TL

Read full column on Inforum about medications and side effects:

Support caregivers this Christmas by giving them copies  of Minding Our Elders: Caregivers Share Their Personal Stories:

Comments

Feed You can follow this conversation by subscribing to the comment feed for this post.

The comments to this entry are closed.